Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 52, NWS Green Bay, WI

July 14, 2016

NWS Green Bay, WI issued this small craft advisory at Jul 14, 2016, 7:03 PM CDT. It was in force for 57 min.

The area

The counties it named.

The facts

Issued
Jul 14, 2016, 7:03 PM CDT (00:03 UTC)
Expired
Jul 14, 2016, 8:00 PM CDT
In force
57 min
Issued by
NWS Green Bay, WI

The text

As transmitted.

669 
WHUS73 KGRB 150003
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
703 PM CDT THU JUL 14 2016

...GUSTY WINDS WILL DIMINISH BY LATE EVENING...

.GUSTY WEST WINDS WILL SHIFT TO THE NORTH THIS EVENING AND
DIMINISH. 

LMZ541>543-150115-
/O.EXP.KGRB.SC.Y.0051.000000T0000Z-160715T0000Z/
/O.NEW.KGRB.SC.Y.0052.160715T0003Z-160715T0100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
703 PM CDT THU JUL 14 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* WEST WINDS OF 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS WILL
  CONTINUE INTO MID EVENING HOURS...THEN SUBSIDE LATER THIS
  EVENING.

* WAVES...1 TO 3 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Jul 14, 6:49 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 14, 6:49 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
649 PM CDT THU JUL 14 2016

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Friday
Issued at 241 PM CDT Thu Jul 14 2016

Mostly cloudy skies and scattered showers prevailed across the
region this afternoon. Temperatures were in the middle to upper
60s across the far north, to the middle and upper 70s south.

Scattered showers will continue for the rest of the afternoon.
An isolated thunderstorm is still possible. Meanwhile, an upper
level disturbance was bringing a more concentrated area of showers
across Minnesota. This feature is progged to move eastward across
the area this evening into early Friday morning. Per the 12z gfs
and latest HRRR run, have increase rain chances into the likely
category generally from Wausau and Marshfield to Green Bay and to
Kewaunee and Manitowoc this evening. Rain chances should be on the
decrease later tonight as upper level disturbance moves east of
the area.

Skies will start out cloudy on Friday morning then become partly
cloudy during the afternoon. Leaned toward the warmer guidance for
highs due to the expected during the afternoon. It does take much
sunshine for temperatures to quickly rise this time of year.

.LONG TERM...Friday Night Through Thursday
Issued at 241 PM CDT Thu Jul 14 2016

A temporary deamplification of the eastern NOAM upper trough will
allow a more zonal regime to develop by the start of the weekend.
As typical, models struggle with the timing and placement of
precipitation in such a regime. Thus the confidence in the
precipitation forecast for the weekend is below normal. Kept
Friday night and Saturday morning dry as it should take a little
while for moisture to return to the area, though that is
certainly not a given.

Precipitation chances should return later Saturday, especially
across the north. But precipitation Saturday will probably remain
scattered, and amounts should be limited. A better chance for
precipitation will occur Sunday as a low-amplitude shortwave
embedded in the zonal flow crosses the region (likely in phase
with the tail of a shortwave rotating around an upper low over
Hudson Bay). Kept PoPs for Sunday just below the likely category
as concerned timing could still change.

Precipitation chances beyond that will depend on the exact
position/structure of the upper anticyclone building over the
Plains. Active weather is likely if the forecast area remains on
the northeast periphery of the high. If the high resides close
enough to the area, warm temps aloft will likely inhibit
convection and we'll just end up with hot and humid conditions.
The main impacts of the difference will occur very late in the
forecast period and beyond, so at this point, no significant
changes were necessary to the standard extended forecast
initialization grids.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 649 PM CDT Thu Jul 14 2016

An area of showers extended form around Wausau WNW into southeast
North Dakota at 23z. Would expect this area of showers to hold
together and push eastward as the rest of the showers diminish
with loss of daytime heating. There could be some MVFR conditions
within the showers.

Generally VFR ceilings prevailed in eastern and southern
Wisconsin, but an approaching surface trough and a mid level short
wave will spread MVFR ceilings across the entire area tonight.
VFR conditions should return by late Friday afternoon as surface
high pressure builds across the state.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Eckberg
LONG TERM......Skowronski
AVIATION.......MG
Hazardous weather outlook, Jul 14, 2:48 PM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CDT THU JUL 14 2016

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-151100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO-
WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-
CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY-
SOUTHERN OCONTO COUNTY-
248 PM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...REST OF THE AFTERNOON AND TONIGHT

AN ISOLATED THUNDERSTORM IS STILL POSSIBLE FOR THE REMAINDER OF
THE AFTERNOON. ANY THUNDERSTORM THAT DOES DEVELOP WILL NOT BE
SEVERE...BUT COULD PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE UPCOMING
WEEKEND AND AGAIN AT TIMES NEXT WEEK. IT IS TOO EARLY TO
MAKE A MEANINGFUL ASSESSMENT OF THE RISK OF SEVERE WEATHER POSED
BY THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REMAINDER OF THE
AFTERNOON OR TONIGHT.

LMZ521-522-541>543-151100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. THESE STORMS
ARE NOT EXPECTED TO BE SEVERE...BUT COULD PRODUCE SMALL HAIL.
GUSTY WEST WINDS SHOULD SUBSIDE LATE THIS AFTERNOON AND THIS
EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS DURING THE LATTER PART OF
THE UPCOMING WEEKEND AND AGAIN AT TIMES NEXT WEEK. IT IS TOO
EARLY TO MAKE A MEANINGFUL ASSESSMENT OF THE RISK OF SEVERE
WEATHER POSED BY THE STORMS.

INCREASING SOUTH WINDS COULD GENERATE WAVES LARGE ENOUGH TO BE
HAZARDOUS TO SMALL CRAFT ON SUNDAY...ESPECIALLY ON LAKE MICHIGAN.

ECKBERG/SKOWRONSKI

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.